MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 Bard Flat Mesh; Surgical Mesh
Catalog Number 0112670
Medical Device Problem Codes Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Purulent Discharge (1812); Unspecified Infection (1930); Necrosis (1971); Pain (1994); Scar Tissue (2060); Injury (2348); Disability (2371)
Date of Event 05/09/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges unspecified injuries on (b)(6) 2010.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol bard mesh on (b)(6) 2010.As reported, the patient is making a claim for an adverse patient outcome against the bard mesh.As reported, the attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." attorney alleges unspecified injuries on (b)(6) 2010.Addendum per additional information provided: (b)(6) 2010- patient was diagnosed with ventral hernia thereby underwent open repair with implant of bard flat mesh.Per op notes, ¿the hernia sac with omentum was identified below the umbilicus and the omentum was reduced.The excess hernia sac was dissected.A bard flat mesh was placed in the centre of umbilicus and sutured¿.(b)(6) 2010- patient was diagnosed with necrosis of a portion of abdominal wound, thereby underwent open repair.Per op notes, ¿the necrosis was at the junction of the transverse extended suprapubic incision and the vertical midline incision.Some necrosis under the bard flat mesh was identified.The necrotic tissue were debrided¿.(b)(6) 2010- patient was diagnosed with infected abdominal wall, thereby underwent open repair with debridement of the skin and subcutaneous tissue of abdominal wall defect.(b)(6) 2010- patient was diagnosed with lower abdominal wound, thereby underwent open repair with debridement of the lower abdominal wound.(b)(6) 2010- patient was diagnosed with pain and abdominal wound, thereby underwent open repair with debridement of abdominal wound.(b)(6) 2011- patient was diagnosed with abdominal wall infection, thereby underwent open repair with partial removal of bard flat mesh.Per op notes, ¿the infected bard flat mesh was excised.¿ (b)(6) 2012- patient was diagnosed with infected abdominal wall, thereby underwent open repair with partial explant of bard flat mesh.Per op notes, ¿there was a purulent drainage was noted and a bard flat mesh underneath.The infected part of the mesh was excised.There was a large depressed scar was noted in the midline of abdominal wall¿.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges injuries; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and corrected the date of event.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2009) is considered to be the best estimate.Updated data: a2, b2, b4, b5, b7, d3, d4 (product catalog no, corporate lot no, udi no, expiry date), d6.B (date of explant), g1, g3, g6, h2, h4, h6, h10, h11.Corrected data: b3 (date of event).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Bard Flat Mesh
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(401)825-8495
MDR Report Key8759945
Report Number1213643-2019-05781
Device Sequence Number1591251
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523(17)141028(10)HUTJ0738
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
Preamendment
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2011
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2014
Device Catalogue Number0112670
Device Lot NumberHUTJ0738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2019
Supplement Date Received by Manufacturer08/13/2026
Initial Report FDA Received Date07/03/2019
Supplement Report FDA Received Date08/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexFemale